Alert archive / Wyoming / Wind Chill Warnings in 2013
Wind Chill Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Dec 6, 2013, 1:51 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 6, 2013, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 1:51 PM MST (20:51 UTC)
- In effect from
- Dec 6, 2013, 8:00 PM MST
- Expired
- Dec 7, 2013, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 062051 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 151 PM MST FRI DEC 6 2013 ...ANOTHER NIGHT OF BITTERLY COLD WIND CHILL TEMPERATURES FOR THE LARAMIE VALLEY AND THE WESTERN NEBRASKA PANHANDLE TONIGHT... .FRIGID TEMPERATURES WILL OCCUR TONIGHT THROUGH EARLY SATURDAY MORNING WITH WIND SPEEDS BETWEEN 5 TO 15 MPH...RESULTING IN BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO. WYZ105-115-071200- /O.NEW.KCYS.WC.W.0005.131207T0300Z-131207T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE 151 PM MST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST SATURDAY. * WIND CHILL VALUES...WIND CHILLS WILL QUICKLY FALL LATE THIS EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL RANGE BETWEEN 25 AND 35 DEGREES OVERNIGHT. * IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-071200- /O.NEW.KCYS.WC.Y.0007.131207T0300Z-131207T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 151 PM MST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST SATURDAY. * WIND CHILL VALUES...WIND CHILLS WILL QUICKLY FALL LATE THIS EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL RANGE BETWEEN 20 AND 30 DEGREES OVERNIGHT. * IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RJM
3 follow-up statements
000 WWUS45 KCYS 070438 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST FRI DEC 6 2013 ...ANOTHER NIGHT OF BITTERLY COLD WIND CHILL TEMPERATURES FOR THE LARAMIE VALLEY AND WESTERN NEBRASKA PANHANDLE... .FRIGID TEMPERATURES WILL OCCUR TONIGHT THROUGH EARLY SATURDAY MORNING WITH WIND SPEEDS BETWEEN 5 TO 15 MPH...RESULTING IN BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO. WYZ105-115-071600- /O.CON.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE 938 PM MST FRI DEC 6 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY. * WIND CHILL VALUES...WIND CHILLS WILL LOWER LATE THIS EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL RANGE BETWEEN 25 AND 40 DEGREES BELOW ZERO OVERNIGHT. * IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-071600- /O.CON.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 938 PM MST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY. * WIND CHILL VALUES...WIND CHILLS WILL LOWER LATE THIS EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL RANGE BETWEEN 20 AND 30 DEGREES BELOW ZERO OVERNIGHT. * IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ JAMSKI/RJM
000 WWUS45 KCYS 071027 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 327 AM MST SAT DEC 7 2013 ...FRIGID WIND CHILLS TO CONTINUE ACROSS THE LARAMIE VALLEY AND WESTERN NEBRASKA PANHANDLE THIS MORNING... ...A PERIOD OF SNOW TO DEVELOP ACROSS THE SNOWY AND SIERRA MADRE RANGES THIS WEEKEND... .FRIGID TEMPERATURES COMBINED WITH WIND SPEEDS BETWEEN 5 TO 15 MPH WILL RESULT IN BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO. MOISTURE ASSOCIATED WITH THE NEXT STORM SYSTEM WILL BEGIN TO PRODUCE ACCUMULATING SNOW TO THE SNOWY AND SIERRA MADRE RANGES THIS MORNING. SNOW WILL PERSIST THROUGH SUNDAY NIGHT WITH MODERATE ACCUMULATIONS EXPECTED IN THE MOUNTAINS. WYZ105-115-071600- /O.CON.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE 327 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...WILL VARY BETWEEN 25 AND 40 DEGREES BELOW ZERO THROUGH MID MORNING. * IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ112-114-072230- /O.NEW.KCYS.WW.Y.0043.131207T1600Z-131209T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 327 AM MST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST SUNDAY NIGHT. * TIMING...THIS MORNING THROUGH SUNDAY NIGHT * TOTAL SNOW ACCUMULATIONS...6 TO 10 INCHES WITH POTENTIALLY HIGHER AMOUNTS ON THE HIGHEST PEAKS. * WINDS/VISIBILITIES...WEST WINDS WILL INCREASE ESPECIALLY DURING THE DAY ON SUNDAY WITH GUSTS APPROACHING 30 MPH. THIS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...OUTOOR ENTHUSIASTS VENTURING INTO THE MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER THIS PERIOD OF ACCUMULATING SNOW. THIS SNOW WILL BRING POOR DRIVING CONDITIONS OVER HIGHWAY 230 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NEZ002-003-019>021-054-055-095-096-071600- /O.CON.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 327 AM MST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...WILL VARY BETWEEN 20 AND 30 DEGREES BELOW ZERO OVERNIGHT. * IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ HAHN
000 WWUS45 KCYS 071609 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 909 AM MST SAT DEC 7 2013 ...SNOW FOR THE SNOWY AND SIERRA MADRE RANGES THIS WEEKEND... .MOISTURE ASSOCIATED WITH THE NEXT STORM SYSTEM WILL PRODUCE ACCUMULATING SNOW TO THE SNOWY AND SIERRA MADRE RANGES. SNOW HAS STARTED FALLING OVER THE HIGHER ELEVATIONS THIS MORNING. SNOW WILL SPREAD INTO LOWER ELEVATIONS OF THE MOUNTAINS THIS AFTERNOON AND WILL PERSIST THROUGH SUNDAY NIGHT WITH MODERATE ACCUMULATIONS EXPECTED. MINOR ACCUMULATIONS ARE EXPECTED OUTSIDE OF THE MOUNTAINS IN SOUTHEAST WYOMING AND INTO THE NEBRASKA PANHANDLE. WYZ105-115-071715- /O.EXP.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/ SHIRLEY BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE 909 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$ NEZ002-003-019>021-054-055-095-096-071715- /O.EXP.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 909 AM MST SAT DEC 7 2013 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ WYZ112-114-080015- /O.CON.KCYS.WW.Y.0043.000000T0000Z-131209T0700Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 909 AM MST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT. * TIMING...THIS MORNING THROUGH SUNDAY NIGHT * TOTAL SNOW ACCUMULATIONS...6 TO 10 INCHES WITH POTENTIALLY HIGHER AMOUNTS ON THE HIGHEST PEAKS. * WINDS/VISIBILITIES...WEST WINDS WILL INCREASE ESPECIALLY DURING THE DAY ON SUNDAY WITH GUSTS APPROACHING 30 MPH. THIS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...OUTOOR ENTHUSIASTS VENTURING INTO THE MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER THIS PERIOD OF ACCUMULATING SNOW. THIS SNOW WILL BRING POOR DRIVING CONDITIONS OVER HIGHWAY 230 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ LIEBL
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 10:27 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 6, 10:27 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1027 AM MST FRI DEC 6 2013 .SHORT TERM...(TODAY AND THROUGH SATURDAY NIGHT) ISSUED AT 303 AM MST FRI DEC 6 2013 CONTINUED VERY COLD CONDITIONS CAN BE EXPECTED THROUGH SATURDAY NIGHT. IN ADDITION...SKIES WILL BE MOSTLY CLOUDY WITH INCREASING CHANCES FOR SNOW. TEMPERATURES EARLY THIS MORNING ACROSS THE CWA WERE BELOW ZERO WITH BITTER COLD WIND CHILLS IN SOME AREAS. THE LARAMIE VALLEY WAS THE COLDEST AREA...WITH WIND CHILL VALUES AT KLAR AT 09Z OF 45 BELOW ZERO. CLOUD COVER IN SOME AREAS HAS KEPT TEMPERATURES A BIT WARMER THAN THOSE OF LAST NIGHT. WILL CONTINUE THE WIND CHILL WARNINGS AND ADVISORIES GOING THROUGH 15Z. THE FLOW ALOFT SLOWLY BACKS THROUGH SATURDAY IN ADVANCE OF A DEVELOPING SHORTWAVE TROUGH. BY 00Z SUNDAY...MODELS HAVE THE TROUGH AXIS FROM WESTERN MONTANA TO NEVADA. AHEAD OF THE FEATURE WILL BE SEVERAL WEAKER SHORTWAVE TROUGHS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT. THE INITIAL SHORTWAVE TROUGH WAS OVER WESTERN WYOMING EARLY THIS MORNING AND WILL MOVE EAST OF THE CWA BY 00Z. MOSTLY CLOUDY SKIES AND AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY. THE ACTIVITY WILL SHIFT TO MORE OF THE WEST AND NORTH PARTS OF THE CWA TONIGHT AND SATURDAY MORNING AS THE FLOW ALOFT BACKS. BY SATURDAY AFTERNOON...THE MORE FAVORABLE DYNAMICS WILL BE OVER THE ENTIRE CWA WITH THE LIGHT SNOW INCREASING IN COVERAGE. THE TROUGH AXIS MOVES OVER WESTERN WYOMING SATURDAY NIGHT AND WILL HELP CREATE EVEN BETTER CHANCES FOR LIGHT SNOW. SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS THROUGH SATURDAY... WITH A SOUTHEASTERLY SURFACE PRESSURE GRADIENT OVER THE CWA. THE WEAK SURFACE FORCING AND ISENTROPIC UPGLIDE WILL ALSO HELP TO PRODUCE THE CLOUDS AND LIGHT SNOW THROUGH SATURDAY. SURFACE CYCLOGENESIS TAKES PLACE OVER SOUTHERN COLORADO SATURDAY NIGHT... WITH SURFACE FORCING INCREASING. BASED ON THE ABOVE...HAVE BUMPED UP POPS AND SNOW AMOUNTS FOR MAINLY SATURDAY AND SATURDAY NIGHT OVER THE CWA. THE LOWER ELEVATIONS MAY RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW...WITH LARGER AMOUNTS IN THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS...MOST OF THE SNOW WILL FALL SATURDAY AFTERNOON AND SATURDAY NIGHT. THE WARM AIR ADVECTION IN THE MID LEVELS AND THE CLOUD COVER WILL HELP TO SLOWLY MODERATE THE TEMPERATURES THROUGH 12Z SUNDAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 303 AM MST FRI DEC 6 2013 SUNDAY...SHORTWAVE TROUGH ALOFT MOVES FROM WESTERN COLORADO IN THE MORNING TO NEBRASKA AND KANSAS IN THE AFTERNOON. AT LEAST A SCATTERED COVERAGE OF LIGHT SNOW WILL OCCUR ACROSS OUR COUNTIES...WITH A DECREASE IN COVERAGE IN THE AFTERNOON...THOUGH STILL ENHANCED BY CYCLONIC FLOW ALOFT. MONDAY...WINDY AND SLIGHTLY WARMER AS STRONG NORTHWEST FLOW ALOFT DEVELOPS IN THE WAKE OF THE TROUGH ALOFT PASSAGE...PRODUCING STRONG SURFACE TO 700 MB FLOW AND A STRENGTHENING SURFACE LEE TROUGH. TUESDAY-THURSDAY...FLOW ALOFT GRADUALLY BACKS TO WEST...AND WITH AIRMASS MODIFICATION AND RISING HEIGHTS AND THICKNESSES...WILL FINALLY SEE TEMPERATURES MODERATE TO NEAR NORMAL. DRY PERIOD WITH LIMITED LOW AND MID LEVEL MOISTURE AND MINIMAL LIFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1027 AM MST FRI DEC 6 2013 AREAS OF MAINLY MVFR CIGS WILL PERSIST INTO SATURDAY ACROSS THE AREA WITH LIGHT SFC WINDS. PATCHY FLURRIES AND FOG WILL ALSO CREATE SOME MVFR/LCL IFR VISIBILITIES AT TIMES. && .FIRE WEATHER... ISSUED AT 303 AM MST FRI DEC 6 2013 FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH NEXT WEEK. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH EARLY NEXT WEEK... THEN READINGS WILL MODERATE TO AT OR ABOVE NORMAL STARTING ON WEDNESDAY. THE WIDESPREAD SNOW COVER WILL PERSIST THROUGH THE EARLY PART OF NEXT WEEK. STRONG WINDS WILL BE POSSIBLE IN AREAS ALONG AND WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE && SHORT TERM...WEILAND LONG TERM...RUBIN AVIATION...RE FIRE WEATHER...WEILAND
Hazardous weather outlook, Dec 6, 4:40 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 440 AM MST FRI DEC 6 2013 WYZ101>119-071145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 440 AM MST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE VERY COLD TODAY. BITTER COLD WIND CHILLS OF 25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW WILL FALL OVER SOUTHEAST WYOMING OVER THE WEEKEND. LARGEST AMOUNTS WILL BE OVER THE MOUNTAINS...WHERE 5 TO 9 INCHES CAN BE EXPECTED. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE OVER THE LOWER ELEVATIONS. STRONG WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 55 MPH MONDAY THROUGH TUESDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 440 AM MST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE VERY COLD TODAY. BITTER COLD WIND CHILLS OF 25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW WILL FALL OVER THE WESTERN NEBRASKA PANHANDLE OVER THE WEEKEND WHERE ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE. NORTHWEST WINDS GUSTING AS HIGH AS 45 MPH WILL OCCUR DURING THE DAY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Wind Chill Warnings in Wyoming, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.